Hail, Wayne
- When
- May 2, 3:10 PM EST
- Where
- Wayne County, Glenhayes
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 38.020, -82.530
Thunderstorms strengthened while passing into Wayne County from Lawrence County Kentucky. Pea to dime size hail was common, with penny size hail falling around Glenhayes.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RLX wrote it up.
Thunderstorms strengthened while passing into Wayne County from Lawrence County Kentucky. Pea to dime size hail was common, with penny size hail falling around Glenhayes.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at May 2, 2:17 PM EST, 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 317 PM EDT WED MAY 2 2007 .SYNOPSIS... SHOWERS AND THUNDERSTORMS ARE LIKELY ACROSS SOUTH INTO END OF WEEK WITH FRONT STAYING IN REGION. && .NEAR TERM /THROUGH THURSDAY/... FRONT WILL STALL NEAR SOUTHERN PORTIONS OF FORECAST AREA. THIS WILL KEEP THREAT OF PRECIPITATION INTO CENTRAL WEST VIRGINIA THROUGH THURSDAY. LOCAL MODELS SHOW THE BEST SUPPORT FOR STORMS INTO THIS EVENING IN SW VIRGINIA AND EXTREME SOUTHER WEST VIRGINIA SO HAVE GONE WITH HIGH POPS THERE. VORT BAND ACROSS CENTRAL OHIO HAS LITTLE TO WORK WITH SO TAIL OFF POPS THIS AFTERNOON NORTH OF CHARLESTON. POPS SAG LATER TONIGHT WITH SUNS ENERGY GONE BUT INCREASE AGAIN THURSDAY AS ENERGY IS ONCE AGAIN AVAILABLE. TEMPERATURES TONIGHT SHOULD ONCE AGAIN GENERALLY BE ABOVE MAV AS IDEAL COOLING CONDITIONS ARE NOT THERE. && .SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/... LATEST MODEL RUNS STILL SHOWING FRONTAL BOUNDARY STALLING TO THE SOUTH DURING THE SHORT TERM PERIODS. ENOUGH MOISTURE AND DYNAMIC LIFT WILL BE MORE PREVALENT OVER THE SOUTHERN COAL FIELDS FOR A PROLONGED PERIOD OF STEADY RAINFALL. AS BOUNDARY REMAINS STALLED TO OUR SOUTH...A SHORTWAVE WILL RIDE NORTHEAST LATE IN THE PERIOD. LATEST GFS TAKES FEATURE WELL TO THE THE NORTH OF THE REGION...WHILE THE NAM TRACKS IT ALONG A MORE EASTERLY COURSE. GFS PLAYING THIS FEATURE WELL WITH RUN TO RUN CONSISTENCY...AND CURRENT FORECASTS REFLECT THIS. HOWEVER...BEFORE THIS FEATURE TRACKS EAST...ENOUGH MOISTURE WILL BE AVAILABLE THURSDAY AND FRIDAY FOR UP TO AN INCH OR TWO OF RAIN...WITH LOCALLY HIGHER AMOUNTS. THIS COULD LEAD TO WATER PROBLEMS ACROSS THE SOUTHERN COAL FIELDS...SOUTHWEST VIRGINIA...AND EASTERN KENTUCKY. NORTHERN PORTIONS OF THE CWA SHOULD REMAIN DRY. IF BOUNDARY DECIDES TO MEANDER TO THE NORTH THEN THE POP FIELDS WILL NEED TO BE NUDGED NORTHWARDS. NOT MUCH TEMPERATURE ADVECTION...WARM OR COLD NOTED IN THE MASS FIELDS...THUS TEMPS TO REMAIN RELATIVELY STABLE. && .LONG TERM /SATURDAY THROUGH TUESDAY/... OPERATIONAL GFS AND ECMWF IN BETTER AGREEMENT TODAY...WITH BOTH DEPICTING A CLOSED H5 HEIGHT CENTER JUST WEST OF THE REGION BY DAY 6. REGION SHOULD REMAIN DRY UNTIL PERHAPS DAY 7...WHEN A DISTURBANCE PASSES MAINLY TO OUR NORTH AND WEST...BUT CLOSE ENOUGH TO SPARK SOME SHOWERS AND STORMS. HOWEVER...CORE OF WARMEST H7 TEMPS...NEAR +7C...ARE DRAWN ACROSS THESE SAME AREAS PER OPERATIONAL GFS AND SOME ENSEMBLE RUNS. THAT SHOULD BE ENOUGH TO CAP CONVECTION FOR THIS TIME OF YEAR...AND IT SEEMS THAT THE GFS MAY BE BREAKING DOWN THE UPPER RIDGE TOO QUICKLY. WITH 588DM H5 HEIGHTS DAY 6 AND 7 NEARBY AND H85 TEMPS 12-14C...HPC AND MEX HIGH TEMPS LOOK TOO COLD...ONLY INT THE UPPER 70S. THUS...AFTER COLLABORATION...DID ADD 3-5F DEGREES TO MAX T GRIDS THESE DAYS. IN SIMPLER TERMS...AFTER THIS WEEKS RETURN TO NORMAL...THE BEGINNING AND MIDDLE OF NEXT WEEK IS LOOKING LIKE HOT STUFF AGAIN. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... LOW LEVEL MOISTURE IS LIMITED AND HANGS CLOSE TO THE FRONT SO VFR CONDITIONS WILL DOMINATE. MVFR CIGS CAN BE EXPECTED IN THE EXTREME SOUTH OF FORECAST AREA NEAR FRONT. THUNDERSTORMS THIS EVENING PRIMARILY EXPECTED TO BE TO THE SOUTH OF BKW AND CRW. BRIEF IFR IN THUNDERSTORMS CAN BE EXPECTED. EXTENSIVE CLOUD COVER AND RAIN COULD PERSIST THROUGH THE END OF THE WEEK. HIGH PRESSURE FINALLY TAKES HOLD FOR THE WEEKEND THROUGH SUNDAY WITH THE RETURN OF FAIR WEATHER. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...AAR NEAR TERM...AAR SHORT TERM...KMC LONG TERM...KM AVIATION...AAR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 144 PM EDT WED MAY 2 2007 KYZ101>103-105-OHZ087-VAZ003-004-WVZ005-006-013-024>026-033>035- 031745- GREENUP-CARTER-BOYD-LAWRENCE KY-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-LINCOLN-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH- 144 PM EDT WED MAY 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SERIES OF UPPER LEVEL DISTURBANCES...ALONG A FRONTAL BOUNDARY...MAY PRODUCE A PROLONGED PERIOD OF MODERATE SHOWERS AND THUNDERSTORMS ACROSS THE SOUTHERN SECTIONS OF WEST VIRGINIA...NORTHEAST KENTUCKY...SOUTHWEST VIRGINIA AND PORTIONS OF SOUTHEAST OHIO THURSDAY AND FRIDAY. RAINFALL ACCUMULATIONS COULD REACH NEAR 2.5 INCHES BY LATE FRIDAY. THESE CONDITIONS COULD PRODUCE FLOODING PROBLEMS ON SMALL STREAMS... CREEKS...POOR DRAINAGE AND LOW LYING AREAS BY FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ066-067-075-076-083>086-WVZ007>011-014>020-027>032-036>040-046- 047-031745- PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN- RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 144 PM EDT WED MAY 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE 205 PM EDT WED MAY 2 2007 KYZ102-021830- CARTER KY- 205 PM EDT WED MAY 2 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CARTER CAVES STATE PARK...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE GESLING. WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 18
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE 223 PM EDT WED MAY 2 2007 WVZ036-021900- FAYETTE WV- 223 PM EDT WED MAY 2 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EAST CENTRAL FAYETTE COUNTY...OR ABOUT OVER BABCOCK STATE PARK...MOVING SOUTHEAST AT 35 MPH. * THE STRONG STORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. EXPECT SMALL HAIL AND FREQUENT LIGHTNING IN THE PATH OF THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 18
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE 308 PM EDT WED MAY 2 2007 KYZ102-103-105-021945- CARTER KY-BOYD KY-LAWRENCE KY- 308 PM EDT WED MAY 2 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTHEASTERN CARTER COUNTY...OR ABOUT 8 MILES SOUTHEAST OF GRAYSON...MOVING SOUTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE DENTON. EXPECT SMALL HAIL AND FREQUENT LIGHTNING IN THE PATH OF THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 18
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 358 PM EDT WED MAY 2 2007 WVZ024-025-022030- LOGAN WV-MINGO WV- 358 PM EDT WED MAY 2 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTHWESTERN MINGO COUNTY...OR ABOUT 8 MILES EAST OF INEZ...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE BREEDEN... MYRTLE...DINGESS AND LENORE. EXPECT SMALL HAIL AND FREQUENT LIGHTNING IN THE PATH OF THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 13
The Charleston,WV radar (KRLX), 78 km away, was scanning. The volume nearest the first event began at 20:08 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in West Virginia in 2007Every state in 2007This day in weather historyWarnings in West Virginia, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 24278.